I have been taking Oxycodone 10/325 for over 6 years, and my doc just changed my medicine to Oxycontin (20mg) after seeing my most recent MRI. I just finished my Oxycodone medicine this morning, and am due for my next dose (if I still had them). I am supposed to start the new medicine but am nervous because of the things I have heard/read. Does anyone know if I am going to feel "drugged" if I take one after taking my regular medicine? Should I suffer until morning? Any help is appreciated. Advise?
Added 30 May 2014:
Well, let me tell you helpful folks what happened. I had another awful pain day with the 2 20mg Oxycontin, and finally decided to call my doc to tell him what was happening to me. I left a voicemail as instructed. His nurse calls me back several hours later and I explained the medicine is not working, and I could not wait 12 hours in between doses. My pain NEVER stopped! I hadn't felt that bad in a very long time. Anyway, she said, well, I am looking at your chart now, and you should have plenty of medicine. I said it wasn't working. She said, that is what the other prescription is for.... I asked, what other prescription? She then told me the doc gave me 4 prescription slips. Two months worth of 20mg Oxycontin taken 1 pill every 12 hours, and then two months worth of 10/325 Oxycodone 1 every 6 hours for my breakthrough pain. I almost fainted. Apparently, the two Oxycodone slips inadvertently got into my file, and not given to me. After more conversation she said they were about to close, and I could come today if I could make it before 5 or get it Monday... I was there in 30 minutes flat during heavy traffic! It has been about an hour since I took my first dose, and let me just say my pain is nearly tolerable again, and all the side effects of what I believe to be withdrawals have ceased. I do not think I would have called my doctor without you all commenting, and providing me with information. I feel better because of you, and want to thank you very much! My lesson learned is not to wait to call the doctor when something just isn't right. I almost waited another 5 weeks until my appt! Ugg... That would have been real real bad for me! Thank you all again. I am not afraid of any of my medicine, and honestly believe I will be much better going forward! :)
You shouldnt feel drugged. In fact, you would be more likely to feel drugged from the short acting medicine. Both medications contain oxycodone. Oxycodone is oxycodone. Oxycontin just releases the medication over time rather than releasing all the drug at once. That is the ONLY difference. Your pain should be better controlled on the Oxycontin. Be sure to take it by the clock, not in response to pain. Start it before your pain is severe and continue to take regularly every 12 hours apart. You wont feel drugged because the long acting drugs do not "flood" the receptors with drug the way short acting ones do. Oxycontin has gotten a bad rap by the media but it is no different than any other opioid for pain. It is the exact same drug as what is in Percocet. The only difference is in how they release. As long as you take them correctly-take them as directed and swallow the tablet whole-you shouldnt have any problems.
People who get into trouble with this drugs are people who are taking it for "fun"-for the high but they also tend to alter the drug by crushing and snorting or altering the Pill by mixing with water to inject. Perdue, the manufacturer has reformulated the drug to make it more difficult to abuse in these manners. As long as you take it as directed and no more, you wont have any more problems with it than you do your generic Percocet (oxycodone/acetaminophen) You should get a better handle on your pain though.
It's the same medication, just time released and without the Acetaminophen. Drugged? Actually, when prescribed at the correct dose and instructions followed, you really won't "feel it" as being "drugged." If you do, than maybe the dose it too high. As for suffering till morning. you should be fine. 20mg is fairly low and because of the time release over 12-hours all should be well. As always, keep your Dr. informed on how you're doing and please do not take more of this stuff than prescribed. It can be a wonderful aid in pain management, however, when abused and/or if stopped abruptly carries high consequence.
Be grateful you have a Dr. who will write the stuff, many have been so intimidated by the DEA they will not prescribe it anymore.
Hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Jun 2010 • 2 answers
Posted 25 Jun 2010 • 2 answers
Posted 26 Aug 2010 • 3 answers
Posted 15 Oct 2010 • 4 answers
Posted 4 Jan 2012 • 6 answers